Hail, Waseca
- When
- June 12, 5:43 PM CST
- Where
- Waseca County, 1 mi W of Waseca
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.083, -93.517
9 hail, 1 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 12, 2:00 PM CST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT SAT JUN 12 2004 .DISCUSSION... VISIBLE IMAGERY SHOWING SIGNS OF SOME DEVELOPMENT NORTHWEST AND NORTH OF IOWA MCS. 12Z ETA TOO QUICK TO BRING LO LVL MOISTURE BACK BUT IT DOES APPEAR TO BE ON TRACK PER THE GFS AND NGM. A BIT OF MOISTURE POOLING ALONG REMNANTS OF OCCLUDED FRONT IN WESTERN WISC. STABLE AIR ACROSS MUCH OF CWA AS EVIDENCED BY LACK OF CU...BUT THAT WILL BE CHANGING OVER THE NEXT FEW HOURS. SHOULD BE ENOUGH DESTABILIZATION TO MERIT 30-60 POPS TONIGHT...STARTING IN SC MN. DOUBT THAT PRECIP WILL CONTINUE ALL NIGHT. MOST LIKELY SCENARIO IS FOR STORMS TO DEVELOP ACROSS A GOOD SHARE OF THE CWA THIS EVENING THEN FADE AWAY AS IOWA MCS HINDERS ANY OVERNIGHT LO LVL JET FROM BECOMING ESTABLISHED INTO MN OR WC WISC. ETA AND GFS IN REASONABLE AGREEMENT THROUGH MONDAY NIGHT. RATHER WEAK PATTERN AT THE SFC IN BOTH MODELS...AND THIS MAKES SENSE GIVEN FAST UPPER FLOW JUST TO OUR NORTH. STILL WILL BE PLENTY OF INSTABILITY SUNDAY AND IT FINALLY LOOKS LIKE THERE MAY BE A BIT STRONGER TROF COMING OUT OF THE NW. TROF SHOULD MOVE THROUGH OUR NW COUNTIES BY MIDDAY...SO PROBABLY NOT ENOUGH TIME TO GET ANY PRECIP GOING THERE. BUT AFTERNOON STORMS MIGHT FIRE ALONG AND SOUTH OF RWF/ROS LINE WITH A CHC OF EVENING STORMS AEL/EAU BEFORE DISSIPATING WITH EXIT OF TROF AT DUSK. QUIET SUNDAY NIGHT AND MONDAY MORNING. NOT REAL CONFIDENT OF THE POPS FOR MONDAY AFTERNOON AND NIGHT SINCE ATMOSPHERE IS PROGGED BY ETA AND GFS TO BE A LITTLE MORE STABLE. BUT STRONG INCOMING JET PLUS WEAK WAVES IN FAST UPPER FLO MOVING NEARLY OVERHEAD...SO KEPT PRECIP. MODELS DIVERGE TUESDAY AS GFS BUILDS PACIFIC HIGH INTO MN WHILE ETA INDICATES INVERTED TROF POKING NEWD INTO THE REGION. LONGER TERM...WEDNESDAY THROUGH SATURDAY...TREND OF LATEST 6-10 DAY MEAN 500 SHOWING RIDGE BUILDING OUT WEST WITH NW FLOW OVR MN. THIS WOULD SUGGEST A DRIER REGIME AT LEAST IN THE LATTER PART THE EFP. ENSEMBLE PRECIP PROBS ALSO SHOWING SOME FAIRLY LOW VALUES. WEDNESDAY STILL A QUESTION WITH A BIT OF WSW UPPER FLOW JUST TO OUR SOUTH. SOUTHERN PART OF CWA MAY BE AFFECTED BY ANOTHER WAVE...BUT WILL KEEP DRY FOR NOW. 12Z GFS KEEPING CONVECTION SOUTH AS WELL AS 00Z ECMWF. ENSEMBLE 850 MB TEMP ANOMS ARE A LITTLE NEG FOR MID WEEK...SO 70S LOOK GOOD FOR HIGHS...JUST A TOUCH BELOW NORMAL (80) FOR MPX. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && KRAUSE/RICHARDSON NOTE...THE AWIPS IDENTIFIER FOR THE AREA FORECAST DISCUSSION ISSUED BY THE NWS TWIN CITIES/CHANHASSEN WILL CHANGE FROM AFDMSP TO AFDMPX EFFECTIVE AT 1200 UTC ON JUN 15 2004...WEATHER PERMITTING. THE WMO HEADER FOR THIS PRODUCT WILL REMAIN FXUS63 KMPX.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 310 PM CDT SAT JUN 12 2004 MNZ060>063-065>070-073>078-082>085-091>093-WIZ023>028-131100- ANOKA-BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DUNN-EAU CLAIRE- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-MARTIN-MCLEOD-NICOLLET- PEPIN-PIERCE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-ST CROIX- STEELE-WASECA-WASHINGTON-WATONWAN- 310 PM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND PARTS OF OF WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS. SOME OF THE STORMS COULD ALSO PRODUCE VERY HEAVY RAIN...WHICH MAY LEAD TO THE PONDING OF WATER AND RISING STREAM LEVELS...IF THE RAINS PERSIST FOR MORE THAN A SHORT PERIOD OF TIME. THE THREAT FOR SEVERE WEATHER IS BEING CAUSED BY A LOW PRESSURE CENTER OVER KANSAS...AND A FRONTAL BOUNDARY THAT EXTENDS INTO NORTHEAST IOWA. THE LOW PRESSURE CENTER MAY MOVE SLIGHTLY TO THE NORTHEAST ALONG THIS BOUNDARY TONIGHT...WHICH MAY INCREASE THE CHANCES FOR SEVERE WEATHER OVER SOUTHERN MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN. THE THREAT OF HEAVY RAINS WILL LIKELY BE OVER FAR SOUTHERN MINNESOTA...SOUTH OF MANKATO AND OWATONNA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF SEVERE WEATHER MAY LINGER INTO EARLY SUNDAY AFTERNOON...IF THE FRONTAL BOUNDARY IS STILL IN THE VICINITY. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY... ESPECIALLY IN THE AFTERNOON AND EVENING HOURS...AS A COLD FRONT MOVES INTO WESTERN MINNESOTA BY LATE IN THE DAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MNZ041>045-047>059-064-WIZ014>016-131100- BARRON-BENTON-CHIPPEWA-CHISAGO-DOUGLAS-ISANTI-KANABEC-KANDIYOHI- LAC QUI PARLE-MEEKER-MILLE LACS-MORRISON-POLK-POPE-RUSK-SHERBURNE- STEARNS-STEVENS-SWIFT-TODD-WRIGHT-YELLOW MEDICINE- 310 PM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY... ESPECIALLY IN THE AFTERNOON AND EVENING HOURS...AS A COLD FRONT MOVES INTO WESTERN MINNESOTA BY LATE IN THE DAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. JPR
The Minneapolis radar (KMPX), 85 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
9 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
A tornado crossed into Yellow Medicine County from Lincoln County just west of Porter. It dissipated shortly after with little if any damage reported. The time was estimated.
Quarter sized hail was reported near the intersection of Radisson and Bunker Lake roads.
Two grain bins were damaged. A shed and a tree were downed.
Field crops were destroyed by wind driven hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyThe tornado archive for Minnesota, 2004Warnings in Minnesota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405437, 5405438, 5405439, 5405667, 5405440, 5405668, 5405669, 5405670, 5405671, 5405672, 5405673.